MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2013L07-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information has been requested and investigation is ongoing.A supplemental emdr will be sent when the investigation is completed.Device has not been returned by the hospital as it was discarded.
 
Event or Problem Description
It has been reported that blood has been observed on picco catheter connector.On disconnecting the lumen, blood was noted inside the red connector as well as on the thermistor wire attached to it.There was no blood outside the arterial lumen or on the outside of the thermistor lumen.Blood temperature has not been monitored on the screen.No harm or clinical consequences occurred.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
The concerned product has not been returned as it was discarded by the hospital.Therefore it is not possible to determine if the used product had any malfunction or any deviation from the specification, that contributed to the event.A retain sample of the same batch has been investigated but no deviation to specification could be detected during visual and functional testing of the described failure.A dhr check could not identify any deviations or abnormalities relevant to the reported issue.An investigation has been performed on the basis of the provided pictures: the hospital had removed the red cup of the thermistor connector and traces of blood could be detected in the thermistor plug.A systemic root cause as a deficiency of design, production or material is considered as unlikely due to the very low complaint rate (< 0,01 %, considering all types of picco catheters).No similar complaints have been received since 2017.Considering the provided information and product experience, the most probable root cause is seen in a single production process problem during molding of the channel separation.This evaluation indicates that the device failed to meet its specification, however the involved product has not been returned.Upon the event occurrence the device was involved and used on a patient for advanced hemodynamic monitoring.100 % leak tests are performed during production.The issue will be further monitored on the market in order to identify early trends.
 
Event or Problem Description
Manufacturer reference #: (b)(4).

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
MDR Report Key10256776
Report Number3003263092-2020-00007
Device Sequence Number19454262
Product Code KRB
UDI-Device Identifier04250094500948
UDI-Public(01)04250094500948(17)230331(10)639323
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberPV2013L07-A
Device Catalogue Number6886144
Device Lot Number639323
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date07/10/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient Weight9